Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 109, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 15, 2012, 4:07 AM EST. It took effect at Dec 15, 2012, 12:00 PM EST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 4:07 AM EST (09:07 UTC)
- In effect from
- Dec 15, 2012, 12:00 PM EST
- Expired
- Dec 17, 2012, 9:56 AM EST
- In force
- 46 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
778 WHUS71 KBUF 150907 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EST SAT DEC 15 2012 LOZ042-151715- /O.NEW.KBUF.SC.Y.0109.121215T1700Z-121216T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY. * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
10 follow-up statements
235 WHUS71 KBUF 151449 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EST SAT DEC 15 2012 LOZ042-152300- /O.CON.KBUF.SC.Y.0109.121215T1700Z-121216T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 949 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...EAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
406 WHUS71 KBUF 152058 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 358 PM EST SAT DEC 15 2012 LEZ040-041-160500- /O.EXB.KBUF.SC.Y.0109.121216T0200Z-121216T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 358 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SUNDAY. * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-160500- /O.EXB.KBUF.SC.Y.0109.121216T0800Z-121216T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 358 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM EST SUNDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-160500- /O.EXB.KBUF.SC.Y.0109.121216T0800Z-121217T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 358 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 4 AM EST MONDAY. * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-160500- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121216T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 358 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
640 WHUS71 KBUF 160206 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 906 PM EST SAT DEC 15 2012 LOZ042-160900- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121216T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 906 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-161015- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121216T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 906 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-161015- /O.CON.KBUF.SC.Y.0109.121216T0800Z-121216T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 906 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM EST SUNDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-161015- /O.CON.KBUF.SC.Y.0109.121216T0800Z-121217T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 906 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 4 AM EST MONDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
511 WHUS71 KBUF 160847 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EST SUN DEC 16 2012 LOZ042-161000- /O.CAN.KBUF.SC.Y.0109.000000T0000Z-121216T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 347 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-161700- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121216T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 347 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-161700- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121216T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 347 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-161700- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121217T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 347 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
242 WHUS71 KBUF 161456 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EST SUN DEC 16 2012 LOZ043-161600- /O.CAN.KBUF.SC.Y.0109.000000T0000Z-121216T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 956 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED AND WILL REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA TODAY. $$ LEZ040-041-161800- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121216T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-162300- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121217T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
016 WHUS71 KBUF 161810 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 110 PM EST SUN DEC 16 2012 LEZ040-041-161915- /O.EXP.KBUF.SC.Y.0109.000000T0000Z-121216T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 110 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE REST OF TODAY. $$ LOZ044-045-170215- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121217T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 110 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
277 WHUS71 KBUF 162051 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EST SUN DEC 16 2012 LOZ044-045-170500- /O.EXT.KBUF.SC.Y.0109.000000T0000Z-121217T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 351 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
411 WHUS71 KBUF 170206 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 906 PM EST SUN DEC 16 2012 LOZ044-045-171015- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121217T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 906 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
630 WHUS71 KBUF 170846 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 AM EST MON DEC 17 2012 LOZ044-045-171500- /O.CON.KBUF.SC.Y.0109.000000T0000Z-121217T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 346 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...SOUTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
278 WHUS71 KBUF 171456 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EST MON DEC 17 2012 LOZ044-045-171600- /O.CAN.KBUF.SC.Y.0109.000000T0000Z-121217T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EST MON DEC 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ THOMAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 4:06 AM EST, 1 minute earlier.
Area forecast discussion, Dec 15, 4:06 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
406 AM EST SAT DEC 15 2012
.SYNOPSIS...
HIGH PRESSURE OVER QUEBEC WILL NOSE SOUTH ACROSS NEW YORK AND NEW
ENGLAND TODAY...AND THIS WILL PRODUCE A FINE DAY TO START THE
WEEKEND. THE UNEVENTFUL WEATHER WILL COME TO AN END TONIGHT AND
SUNDAY AS A STORM SYSTEM LIFTS INTO THE UPPER GREAT LAKES
SPREADING SOME LIGHT PRECIPITATION ACROSS OUR REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE MAP EARLY THIS MORNING SHOWING WEAK COLD FRONT STRETCHING
GENERALLY FROM NEAR AN ALBANY TO BUFFALO LINE. LOWER OVERCAST
COVERING A GOOD DEAL OF THE AREA EAST OF ROCHESTER...WITH CIRRUS
LEVEL CLOUDINESS SPREADING ACROSS WESTERN AREAS. AREAS OF FOG HAVE
BECOME PROBLEMATIC THIS MORNING...WITH VISIBILITIES HIGHLY VARIABLE
DUE TO VARIABLE AMOUNTS OF CLOUD COVER. LOWER OVERCAST AND FOG
LIKELY YO LINGER THROUGH AT LEAST THE MORNING AND POTENTIALLY EVEN
LONGER AS INVERSION STEEPENS IN DEVELOPING WARM AIR ADVECTION
PATTERN. BEST CHANCES FOR ANY SUNSHINE WILL BE ACROSS THE WEST AS
THERE SHOULD BE SOME FILTERED SUNSHINE BEFORE DENSER CLOUD COVER
PUSHES INTO THE REGION DURING THE AFTERNOON. HIGHS LIKELY GETTING
INTO THE 40S ACROSS THE WEST...BUT REMAINING IN THE 30S ACROSS THE
EAST
WATER VAPOR LOOP SHOWING A WELL DEFINED PV ANOMALY PUSHING THROUGH
THE CENTRAL PLAINS. THE ASSOCIATED SURFACE CYCLONE WILL LIFT INTO
THE UPPER MIDWEST BY THIS EVENING. DECENT MIDLEVEL HEIGHT FALLS
COMBINED WITH IMPRESSIVE ISENTROPIC ASCENT WILL SPREAD PRECIPITATION
INTO WESTERN SECTIONS BY THIS EVENING...OVERSPREADING THE ENTIRE
AREA DURING THE COURSE OF THE NIGHT. THE PRECIPITATION TIMING MAY BE
DELAYED JUST A BIT FROM THIS THINKING DUE TO RESIDUAL DRY LOW LEVEL
LAYER...BUT THINK THAT MOISTURE CONVERGENCE ALONG WITH SHARP UPGLIDE
SHOULD BE ABLE TO SATURATE THIS LAYER FAIRLY QUICKLY. CONFIDENCE
QUITE HIGH BASED ON THERMAL PROFILES THAT THE PRECIPITATION TYPE
WILL BE RAIN IN THE WEST. CONFIDENCE BECOME A BIT LOWER ACROSS
EASTERN SECTIONS. THERMAL PROFILES WOULD SUGGEST THAT THE
PRECIPITATION WILL START AS SNOW AND MAY LIKELY REMAIN THAT WAY FOR
THE ENTIRE NIGHT ESPECIALLY ACROSS THE NORTH COUNTRY...PARTICULARLY
THE TUG HILL. LOW SNOW TO LIQUID RATIO SHOULD MINIMIZE SNOWFALL
AMOUNTS TO PROBABLY NO MORE THAN TWO INCHES. ARRIVAL OF WARM AIR
ALOFT WILL BRING SOME LIMITED POTENTIAL FOR SLEET OR FREEZING RAIN.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
DURING THE FIRST HALF OF THE SHORT TERM PERIOD...MODEL GUIDANCE IS
IN GOOD AGREEMENT THAT SURFACE LOW PRESSURE OVER WISCONSIN WILL PUSH
EASTWARD INTO THE MICHIGAN STRAITS...WITH ITS ASSOCIATED WARM
FRONTAL BOUNDARY LIFTING FROM THE SOUTH SHORE OF LAKE ONTARIO INTO
THE NORTH COUNTRY. IN ADVANCE OF THE FRONT...WARM AIR ADVECTION
COUPLED WITH DEEPER MOISTURE WILL SUPPORT A HIGH LIKELIHOOD OF
PRECIP...WITH PRECIPITATION CHANCES THEN TAPERING OFF TO THE CHANCE
RANGE IN THE WAKE OF THE SLOWLY LIFTING BOUNDARY. ALL OF THE ABOVE
SAID THOUGH...TOTAL PRECIPITATION AMOUNTS STILL LOOK TO BE
RELATIVELY ON THE LIGHT SIDE EVEN WHERE PRECIP CHANCES WILL BE
HIGHEST...WITH A ROUGH MODEL CONSENSUS SUPPORTING ANYWHERE FROM
0.25-0.40" OF QPF NORTH OF THE BOUNDARY...AND LESSER AMOUNTS TO THE
SOUTH.
IN TERMS OF PRECIPITATION TYPE...THE MODEL GUIDANCE HAS BEEN
TRENDING PROGRESSIVELY WARMER AND WARMER OVER THE PAST COUPLE OF
DAYS...AND TODAY IS NO EXCEPTION. MODEL SOUNDINGS AND TEMPERATURE
PLAN VIEWS FROM THE 00Z NAM/GFS/ECMWF NOW ALL SUGGEST THAT THE
ATMOSPHERIC COLUMN WILL BE WARM ENOUGH FOR THE PRECIP TO ALMOST
ENTIRELY FALL AS RAIN SOUTH OF LAKE ONTARIO SUNDAY AND SUNDAY NIGHT.
MEANWHILE ACROSS THE NORTH COUNTRY...CONTINUED WARM ADVECTION SHOULD
RESULT IN AN INITIAL SNOW/SLEET/RAIN MIX SUNDAY MORNING CHANGING
OVER TO ALL RAIN DURING THE COURSE OF SUNDAY...THEN REMAINING IN THE
FORM OF JUST PLAIN RAIN SUNDAY NIGHT. AT THIS POINT...EXPECT QUICK
ENOUGH WARMING TO RESULT IN LITTLE MORE THAN AN INCH OR SO OF SNOW
AND SLEET ACCUMULATION BEFORE THE CHANGEOVER OCCURS ACROSS THE NORTH
COUNTRY. WHILE STILL POSSIBLE...FREEZING RAIN NOW ALSO LOOKS TO BE
LESS OF A POSSIBILITY GIVEN WHAT SHOULD BE QUICK ENOUGH WARMING OF
THE BOUNDARY LAYER.
ON MONDAY...THE INITIAL PRIMARY LOW WILL SLOWLY SPIN IN PLACE AND
WEAKEN ACROSS THE MICHIGAN STRAITS...WITH ITS ASSOCIATED WARM
FRONTAL BOUNDARY PIVOTING FURTHER NORTH AND OUT OF OUR AREA. THIS
SHOULD ALLOW FOR A RELATIVE LULL IN ANY PRECIP FOR A TIME...BEFORE A
DEVELOPING SECONDARY LOW OVER THE OHIO VALLEY LIFTS NORTHEASTWARD
AND BRINGS RENEWED PRECIPITATION CHANCES FROM SOUTH TO NORTH LATE
MONDAY AND ESPECIALLY MONDAY NIGHT...WITH PRECIP CHANCES CLIMBING
BACK TO LIKELY AGAIN EVERYWHERE BY THE SECOND HALF OF THE NIGHT.
WITH PLENTY OF WARMER AIR REMAINING IN PLACE THROUGH MONDAY AND THEN
ONLY GETTING REINFORCED LATER MONDAY AND MONDAY NIGHT BY THE
SECONDARY LOW AND ITS ASSOCIATED SURGE OF WARM AIR ADVECTION... AT
THIS TIME EXPECT ALL PRECIP TO REMAIN ENTIRELY IN THE FORM OF RAIN
FOR BOTH MONDAY AND MONDAY NIGHT.
AS FOR TEMPERATURES...EXPECT READINGS TO MODERATE INTO THE MID 30S
TO LOWER 40S ACROSS THE NORTH COUNTRY ON SUNDAY UNDER THE
AFOREMENTIONED WARM AIR ADVECTION REGIME...WHILE AREAS FURTHER SOUTH
BREAK INTO THE WARM SECTOR AND EXPERIENCE HIGHS ANYWHERE FROM THE
MID 40S TO THE LOWER 50S...WITH THE WARMEST READINGS OCCURRING
ACROSS THE LAKE PLAINS OF FAR WESTERN NEW YORK WHERE A SOUTHERLY
DOWNSLOPE FLOW WILL BE IN PLACE. HIGHS ON MONDAY WILL THEN MODERATE
A FEW DEGREES FURTHER IN MOST LOCATIONS THANKS TO SLIGHTLY WARMER
TEMPS ALOFT AND A RELATIVE LACK OF PRECIP...WHILE NIGHTTIME LOWS
WILL GENERALLY RANGE FROM THE MID 30S TO LOWER 40S BOTH SUNDAY AND
MONDAY NIGHTS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE FIRST HALF OF THE EXTENDED PERIOD...THE MEDIUM RANGE GUIDANCE
HAS COME INTO MUCH BETTER AGREEMENT ON THE HANDLING OF THE SECOND
SURFACE LOW TUESDAY AND WEDNESDAY. THE 00Z GFS/GEM/ECMWF NOW ALL
INDICATE THIS FEATURE STARTING OUT TUESDAY SOMEWHERE OVER WESTERN
NEW YORK...THEN EITHER BODILY MOVING EAST AND OFF THE NEW ENGLAND
COAST THROUGH WEDNESDAY...OR TRANSFERRING ITS ENERGY TO YET ANOTHER
DEVELOPING LOW OFF THE NEW ENGLAND COAST. REGARDLESS OF WHICH OF
THESE SCENARIOS ACTUALLY OCCURS...EITHER WOULD SUPPORT A DECENT
LIKELIHOOD OF PRECIP CONTINUING THROUGH TUESDAY...THEN GRADUALLY
TAPERING OFF FROM SOUTHWEST TO NORTHEAST THROUGH WEDNESDAY NIGHT AS
HIGH PRESSURE AND DRIER AIR SLOWLY BUILDS EASTWARD BEHIND THE
DEPARTING LOW.
IN TERMS OF PTYPE...THE ATMOSPHERE SHOULD REMAIN LARGELY WARM ENOUGH
FOR MAINLY RAIN TO CONTINUE THROUGH TUESDAY MORNING...BEFORE A
DEVELOPING COLD AIR ADVECTION REGIME ON THE BACKSIDE OF THE LOW
INDUCES A GRADUAL MIX WITH AND/OR CHANGEOVER BACK TO SNOW FOR
TUESDAY AFTERNOON AND NIGHT. THIS SAID...GIVEN THE LIKELIHOOD
THAT ANY CHANGEOVER TO SNOW WOULD LIKELY NOT OCCUR UNTIL AFTER THE
BULK OF THE PRECIP IS OVER WITH...AT THIS POINT WOULD NOT EXPECT
MORE THAN SOME MINOR ACCUMULATIONS OUT OF THIS SYSTEM...WITH THESE
MAINLY CONFINED TO OUR EASTERN ZONES. LIKEWISE...TEMPS ALOFT APPEAR
TO ONLY GET MARGINALLY COLD ENOUGH /-6C TO -7C/ FOR A LAKE RESPONSE
BEHIND THIS SYSTEM TUESDAY NIGHT AND WEDNESDAY...BY WHICH TIME
ENOUGH DRYING ALOFT WILL ALSO LIKELY DEVELOP TO PREVENT ANYTHING
SIGNIFICANT. WITH BOTH THIS AND THE MIDWEEK TIME FRAME IN MIND...
HAVE THEREFORE ELECTED TO NOT INDICATE ANY AREAS OF LAKE EFFECT IN
THE FORECAST AT THIS TIME.
LATER ON IN THE PERIOD...THE 00Z GFS/ECMWF AND GEM GLOBAL REMAIN IN
DECENT AGREEMENT ON BRINGING THE AFOREMENTIONED NARROW RIDGE OF HIGH
PRESSURE ACROSS OUR REGION LATER WEDNESDAY NIGHT AND THURSDAY...
WHICH SHOULD RESULT IN A BRIEF QUIET AND DRY PERIOD FOR WESTERN AND
NORTH CENTRAL NEW YORK. AFTER THAT...ANOTHER DEEPENING UPPER LEVEL
TROUGH LOOKS TO TAKE SHAPE OVER THE EASTERN HALF OF THE NATION LATE
IN THE WEEK...WITH AN ASSOCIATED COMPLEX LOW PRESSURE SYSTEM
DEVELOPING ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THIS WILL
RESULT IN A RETURN OF PRECIP CHANCES AREAWIDE BY LATE IN THE
PERIOD...WITH AN INITIAL RAIN/SNOW MIX LIKELY TRANSITIONING TO
PRIMARILY SNOW ON FRIDAY DUE TO BOTH INCREASING DYNAMIC COOLING AND
OUTRIGHT COLD AIR ADVECTION. SHOULD THE LATEST GFS/ECMWF HOLD TRUE
TO THEIR PRESENT SOLUTIONS...THIS SYSTEM COULD POTENTIALLY BRING THE
FIRST REAL WIDESPREAD SNOWFALL OF SOME SIGNIFICANCE TO PORTIONS OF
THE GREAT LAKES AND NORTHEAST LATE NEXT WEEK/NEXT WEEKEND.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT THAT HAS STALLED OVER CENTRAL NEW YORK MARKS THE
BOUNDARY BETWEEN MOSTLY CLOUDY SKIES TO THE EAST...WHILE MAINLY
CLEAR SKIES PREVAIL WEST OF THE BOUNDARY. WHERE SKIES ARE MAINLY
CLEAR...AREAS OF FOG HAVE FORMED. THIS HAS RESULTED IN MVFR TO IFR
CONDITIONS ACROSS PARTS OF WESTERN NEW YORK AND THE WESTERN SOUTHERN
TIER. THE LATEST IR SATELLITE IMAGE SHOWS A LAYER OF CIRRUS CLOUDS
MOVING EAST TOWARD WESTERN NEW YORK. AS THESE CLOUDS SPREAD TO THE
EAST...EXPECT THE FOG TO BECOME LESS WIDESPREAD. THIS SHOULD ALLOW
CONDITIONS AT WESTERN TAF SITES TO STAY ABOVE IFR FOR MOST OF THE
NIGHT. WHERE THE CLOUDS ARE MORE PREVALENT...MAINLY VFR CONDITIONS
WILL PREVAIL.
ON SATURDAY...HIGH PRESSURE NOSING SOUTHWARDS FROM QUEBEC WILL
PRODUCE FINE VFR CONDITIONS WITH LIGHT WINDS THROUGH MUCH OF THE
DAY. AS WE HEAD TOWARDS THE EVENING HOURS THOUGH...CLOUDS WILL START
TO LOWER AND THICKEN ACROSS THE WESTERN COUNTIES IN RESPONSE TO AN
APPROACHING WARM FRONT.
OUTLOOK...
SATURDAY NIGHT...MVFR WITH RAIN SHOWERS LIKELY (SNOW SHOWERS EAST OF
LK ONT).
SUNDAY...POSSIBLE MVFR WITH RAIN SHOWERS LIKELY.
MONDAY AND TUESDAY...POSSIBLE MVFR WITH A CHANCE OF RAIN AND SNOW.
&&
.MARINE...
AN EASTERLY FETCH WILL SET UP OVER THE LOWER LAKES TODAY AS HIGH
PRESSURE NOSES SOUTH FROM QUEBEC. WINDS WILL INCREASE ENOUGH TO
PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON THE WESTERN END OF LAKE
ONTARIO BY AFTERNOON. ALTHOUGH THE MORE SIGNIFICANT WINDS AND WAVES
WILL B FOUND IN CANADIAN WATERS A SMALL CRAFT ADVISORY WILL BE
ISSUED FOR THIS PORTION OF LAKE ONTARIO THROUGH TONIGHT.
WINDS WILL VEER TO THE SOUTHEAST TONIGHT AND EVENTUALLY TO THE SOUTH
DURING THE COURSE OF SUNDAY. WHILE THIS WILL KEEP THE HIGHEST WINDS
WELL OFFSHORE IN CANADIAN WATERS...THERE IS POTENTIAL FOR SMALL
CRAFT CONDITIONS TO DEVELOP ON AL NEARSHORE WATERS AS WINDS
STRENGTHEN. THE MOST FAVORABLE AREA IS LIKELY FROM MEXICO BAY TO THE
SAINT LAWRENCE RIVER.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM EST SUNDAY FOR
LOZ042.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Dec 14, 5:06 AM EST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EST FRI DEC 14 2012 NYZ001>008-010>014-019>021-085-151015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 506 AM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.